A Simple Two-Dimensional Coding Scheme for Bit Patterned Media

Share/Save/Bookmark

Shao, Xiaoying and Alink, Laurens and Groenland, J.P.J. and Abelmann, Leon and Slump, Cornelis H. (2011) A Simple Two-Dimensional Coding Scheme for Bit Patterned Media. IEEE Transactions on Magnetics, 47 (10). pp. 2559-2562. ISSN 0018-9464

[img] PDF
Restricted to UT campus only
: Request a copy
183kB
Abstract:This paper presents a simple code to combat the two-dimensional inter-symbol interference (2D-ISI) effect that is present in data storage on magnetic bit patterned media. Whether the ISI effect is constructive or destructive depends on the surrounding bits. Therefore, we propose a simple 2D coding scheme to mitigate the ISI effect. With this 2D coding scheme in square patterned media, every 2-by-3 array has one redundant bit which has the opposite or same value of one of its adjacent bits. Compared to the 2D coding scheme in under the condition of the same areal density, the proposed 2D coding scheme increases the allowable bit-position jitter in square patterned media by 1% at a BER of 10-4; while it allows the effective storage capacity to be increased by around 5.5%.
Item Type:Article
Copyright:© 2011 IEEE
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/78275
Official URL:http://dx.doi.org/10.1109/TMAG.2011.2157668
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 278750